Alert archive / Florida / Special Marine Warnings in 2003

Special Marine Warning 21, NWS Miami, FL

March 15, 2003

NWS Miami, FL issued this special marine warning at Mar 15, 2003, 9:23 PM EST. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2003, 9:23 PM EST (02:23 UTC)
Expired
Mar 15, 2003, 11:00 PM EST
In force
97 min
Issued by
NWS Miami, FL
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Mar 15, 2:10 PM EST, 7 hours 13 minutes earlier.

Area forecast discussion, Mar 15, 2:10 PM EST, 7 hours 13 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI
210 PM EST SAT MAR 15 2003

.TONIGHT THROUGH MONDAY NIGHT...
LOTS OF VERY WEAK PRESSURE FIELDS TO DEAL WITH MAKING THE WIND
FORECAST SOMEWHAT TRICKY. BOTH MESO-ETA AND GFS INITIALIZED THE
TROUGH THAT IS JUST OFF THE EAST COAST OF FLORIDA. THIS HAS RESULTED
IN A MORE WEST-NORTHWEST SURFACE WIND FOR SOUTH FLORIDA. GFS DOES
SEEM TO HANDLE THE WIND SITUATION BETTER THAN THE MESO-ETA AND
THEREFORE WILL LEAN TOWARDS THAT SOLUTION. MESO-ETA SEEMS TO
DISSIPATE OR MOVE THE TROUGH TOO QUICKLY AND DEVELOPS A GOOD SOUTH
WIND TONIGHT WHEREAS GFS KEEPS US UNDER A WESTERLY FLOW. IN THE
UPPER LEVELS, 50H SHORTWAVE MOVES SLOWLY EAST MOVING INTO THE
ATLANTIC WATERS TONIGHT BUT WITH ANOTHER SHORTWAVE MOVING INTO NORTH
FLORIDA LATE SUNDAY INTO MONDAY. THIS KEEPS 500 HEIGHTS LOW AND PWAT
LEVELS INCREASING TO WELL OVER 1.5 INCHES THIS AFTERNOON. DO EXPECT
TSRA TO BEGIN TO DEVELOP ACROSS SOUTH FLORIDA AND PERSISTING INTO
THE EVENING. DEPENDING ON WHAT TRANSPIRES BETWEEN NOW AND ISSUANCE
TIME WILL DETERMINE ON WHAT KIND OF NUMBER VALUES IN THE POPS I PUT
IN FOR TONIGHT BUT IT WILL BE A CHANCE NONETHELESS. MODELS DO SHOW
SOME DRYING LATER TONIGHT WITH PWAT DROPPING TO AROUND 1.5 INCHES
AND STAYING AT THAT LEVEL THROUGH MONDAY. PROXIMITY OF THESE
AFOREMENTIONED DISTURBANCES WILL KEEP SOUTH FLORIDA RATHER UNSTABLE
SO WILL KEEP FORECAST POPS STATUS QUO THROUGH MONDAY. THAT IS IN THE
SCATTERED TO CHANCE CATEGORIES. STEERING FLOW WILL REMAIN
SOUTHWESTERLY SO THE LIKELY SCENARIO IS FOR THE SHRA TO MOVE IN FROM
THE GULF SIDE AND DURING DIURNAL HEATING OF THE DAY DEVELOP INTO
TSRA IN THE AFTERNOONS TO AFFECT THE INTERIOR AND EAST COAST.

.TUESDAY THROUGH SATURDAY...
VERY STRONG 50H TROUGH MOVES INTO THE SOUTHWEST U.S. ON TUESDAY
WHICH FORCES RIDGING TO BEGIN OVER SOUTH FLORIDA EXTENDING
NORTHWARD. THE GFS FROM LAST NIGHTS 00Z RUN THROUGH THE 12Z RUN
THIS MORNING HAS BEEN INDICATING SIGNIFICANT DRYING TO TAKE PLACE AT
THIS TIME. THE 12Z RUN SHOWS PWAT LEVELS TO DROP BELOW ONE INCH BY
TUESDAY NIGHT. THEREFORE WILL TAKE OUT MENTION OF POPS IN THE
EXTENDED WITH THE EXCEPTION OF ANOTHER SLIGHT CHANCE ON SATURDAY AS
ANOTHER WEAK FRONT MOVES INTO NORTHERN PORTIONS OF FLORIDA.

.MARINE...
WINDS WILL REMAIN WESTERLY TO SOUTHERLY THROUGH TUESDAY THEN
SOUTHEAST ON WEDNESDAY AND THURSDAY. THIS WILL PREVENT ANY KIND OF
ADVISORIES.

.FIRE...
NO HIGHLIGHTS ANTICIPATED.

PBI B 069/084 070/084 072 4314
FLL B 072/084 072/085 073 4314
MIA B 071/085 072/085 072 4314
APF B 068/081 069/081 070 3314

.MIA...NONE
Hazardous weather outlook, Mar 15, 9:00 AM EST, 12 hours 23 minutes before
FLZ063-066>075-151900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
900 AM EST SAT MAR 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS ACROSS SOUTH FLORIDA
TODAY. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH HEAVY
RAIN...DAMAGING WINDS...HAIL...AND EXCESSIVE LIGHTNING. THE BEST
CHANCE OF SEVERE WEATHER WILL OCCUR THIS AFTERNOON AS AN UPPER LEVEL
WEATHER DISTURBANCE APPROACHES FROM THE SOUTH CENTRAL GULF OF MEXICO.

ADDITIONAL INFORMATIONAL AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

STAYED TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

In the hours before

Local storm report, Mar 15, 7:17 PM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI, FL
717 PM EST SAT MAR 15 2003

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0505 PM    DEERFIELD BEACH           FL   WIND DAMAGE
03/15/03   BROWARD                        TREES DOWN

0635 PM    MIAMI                     FL   .75 INCH HAIL
03/15/03   MIAMI-DADE

WC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 8:25 PM ESTSpecial Marine WarningMFL65 min
Mar 16, 1:41 PM ESTSevere Thunderstorm WarningMFLBroward, Palm Beach64 min
Mar 16, 4:38 PM ESTSevere Thunderstorm WarningMFLBroward52 min

Nearby

Special Marine Warnings in Florida, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.